Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Having severe steriod withdrawal symptoms as my arms are extreme red

Hi. I was prescribed hydrocortisone 1% for acute eczema , with periodic bouts of celestroderm & elomet during extreme flare-ups. This has gone on for 15 yrs or so. Now I think I might be having severe steriod withdrawal symtoms as my arms are angry fire-engine red. I hadn t realised I couldn t stop cold turkey. After suffering for over 2 months of intense pain I finally succumed to reusing steriods. I loathe to continue using steriods but I don t know how to stop. Should I wean off slowly, hence how to go about doing so, or go cold turkey and ride out the symptoms, and if so what should I expect eg how long before I recover ? Appreciate any help.
Asked On : Mon, 21 Feb 2011
Answers:  1 Views:  238
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ayurveda Specialist 's  Response
Gradually wean off the topical steroids and start with internal herbal compounds like gandhak rasayan haridra khand tab. allerin as an alternative after gradual withdrawl you can wash the area with neem or trifla decoction and apply home made butter after washing with water over hundred times, in ayurved it is called shat dhaut ghrit.
Answered: Mon, 21 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor